Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 6, 2002, 7:54 AM EDT for Henry County, Oldham County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 7:54 AM EDT (11:54 UTC)
- Expired
- Jun 6, 2002, 9:55 AM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Henry County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- -116 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 061154 FFWSDF KYC103-185-061355- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 755 AM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HENRY COUNTY IN NORTH CENTRAL KENTUCKY OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 955 AM EDT * AT 750 AM EDT...HEAVY RAIN WILL CONTINUE OVER MUCH OF OLDHAM AND HENRY COUNTIES THROUGH MID MORNING...WITH TOTAL RAINFALL IN PLACES OVER THREE INCHES. THIS HEAVY RAIN WILL LIKELY LEAD TO SOME FLASH FLOODING. * SOME LOCATIONS IN THE WARNING INCLUDE LA GRANGE AND NEW CASTLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:35 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 2:35 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 235 AM EDT THU JUN 6 2002 COLD FRONT IS LOCATED THROUGH THE MIDDLE OF OUR CWA ATTM... ESSENTIALLY FROM KPIT TO KSDF TO KMEM. TAIL OF H3 JET IS LOCATED ACROSS INDIANA...AND SOUTHWEST INTO THE MID MS VALLEY. THIS FEATURE IS PROGRESSIVE ON META...AS IS H5 VORTICITY ASSOCIATED WITH STRONG TROF. UPPER DYNAMICS ARE CATCHING UP TO SFC INFLECTION...WHICH IS BEGINNING TO LAG AS IT ENCOUNTERS THE APPALACHIANS. EFFECT OF THESE FEATURES IS EVIDENT ON KPAH 88D AS RADAR ECHOES ARE BECOMING BETTER ORGANIZED. ALSO...CONVECTION HAS BEGUN TO FIRE UP IN CTRL TN ALONG THE FRONTAL BNDRY. NO MAJOR CHANGES TO TIMING AND PRECIP FCST FOR THE FIRST PERIOD. FOR THIS MORNING...NUMEROUS SHWRS AND TSTMS GNRLY SOUTH OF THE OHIO RIVER...WITH BETTER CONVECTION ACROSS THE SE PORTION OF FA NEAR THE COLD FRONT. OBVIOUSLY SHWRS WILL END QUICKEST IN SRN IN. WILL MENTION SHWRS THROUGH MID MORN THERE...LATE MORN IN NRN KY...AND WILL HAVE SE PORTION OF FA ENDING AS SHWRS THIS AFTN. WILL HOLD ONTO THE CLOUDS MOST OF THE DAY ACROSS FA...WITH CLEARING CONDS THIS EVE AS H5 TROF FINALLY KICKS THROUGH. CURRENT TEMP FCST FOR TNGT THROUGH SAT STILL LOOKS GOOD WITH A SLOW WARMING TREND INTO THE MID 80S BY SAT. RETURN FLOW AND MOISTURE LOOKS SLOWER THOUGH ON 00Z AVN RUN THROUGH 120 HRS. WILL NOT TINKER MUCH WITH EXTDD...ALTHOUGH PRECIP CHANCES ON SUN LOOK RATHER SLIM. STRONG UPPER TROF IS SLOWER IN LATEST MODEL RUNS...WITH LARGE SCALE PRECIP NOT EXPECTED UNTIL AT LEAST EARLY NEXT WEEK. .SDF...NONE. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:05 AM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 85 min |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.